Show ratings & reviews for

3.5 Overall Rating

Effectiveness

Ease of Use

Satisfaction

Most voted positive review

112 People found this comment helpful

Many people have experienced the annoying, sometimes downright painful sensation of niacin flush at least once during their life, and probably didn't even know what it was. Niacin, by nature, is a great way of reducing your cholesterol. Many over-the-counter cholesterol medications include high does of niacin, among other ingredients. However, one of the unfortunate side effects of taking doses o...

Most voted negative review

11 People found this comment helpful

Why does the article state that Niacin or Niacinamide,is the same thing, then it says Niacin lowers Cholesterol. Then later in the article it states that Niacinamide does not lower cholesterol? PLEASE EXPLAIN! Does Niacin lower LDL or not?

Shared reviews and ratings

7/24/2021
Condition: Hyperphosphatemia
Overall rating 5.0
Effectiveness
Ease of Use
Satisfaction

I searched for a reliable pharmacy to get Medication for my pains & anxiety for years until I contacted them at (775) 773-5306 and they shipped immediately, never being so satisfied with service. Located in the US, but possible to send out to Canada and other Countries across the World. You can send a small note to: peterkings2014 @ gmail. com. Quick shipment and customer service that has no comparison. If anyone needs a recommendation of where to get these medications without a prescription, go to them without a doubt.

Report this postFill 3Created with Sketch.
Doves | Age: 45-54 | On supplement for less than 1 month |
6/1/2021
Condition: Hypercholesterolemia
Overall rating 2.0
Effectiveness
Ease of Use
Satisfaction

After only 4 days on flush niacin to treat cholesterol I developed eye floaters. Today an ophthalmologist told me that it’s quite possible that the flush niacin caused the eye floaters and I also have some bleeding behind my eyes. I wish I knew that flush niacin was implicated for ‘niacin-induced cystoid maculopathy, a form of retinal swelling’ and in my case perhaps eye floaters and bleeding. I’ll never know if niacin caused my eye floaters but is it coincidental that the floaters started in my eyes (mostly right) 4 days after commencing niacin therapy. Just be careful.

Report this postFill 3Created with Sketch.
ruralakay | Age: 45-54 | On supplement for 2 to less than 5 years |
2/16/2020
Condition: Hypercholesterolemia
Overall rating 4.3
Effectiveness
Ease of Use
Satisfaction

I began taking 100mg twice daily some time ago to aid in lowering LDL, raising HDL and lowering triglycerides. I also take Red Yeast Rice with Co-Q-10. It has been highly effective. I used to have the flushing symptoms, but those went away over time, to the point where I had zero flush. Over the past few days, I have increased to 500 mg once a day (I take in the morning, because I'd rather get the flush overwith than have it affect my sleep). With the increase in dosage, the flush is back, full force, but I don't mind, because that's how I know it's working. People need to realize that the no-flush version has been shown to be no more effective on cholesterol & triglycerides than a placebo. And the extended release version may lower the intensity of the flush, but at the expense of a constant onslaught to the liver. It MUST be the full-flush version to get all the benefits. I have Hashimoto's, which means I'm ALWAYS cold, so the flush is actually pleasant to me, like an electric blanket turned on high and thrown over my shoulders. Could do without the itch, but it's not unbearable. The thing I hate most, with this new dosage, is the 2-3 hours of chills and feeling like I've been stuck in a freezer, after the initial flush fades. However, having done this before, at the lower dosage, I know from experience that, as my body adjusts, the symptoms will lessen or disappear. People are quitting the treatment too soon, without sticking it out, because of the unpleasant side effects. You aren't giving it enough time. It DOES get better, if you stick it out. And the benefits are amazing. My triglycerides dropped from high 200's-low 300's to 75-80 (my doc was extremely pleasantly surprised) & my cholesterol levels are all hovering around normal. I refuse to take statins, so this, my RYR and my fish oil do the job very nicely. I increased my dosage mainly because I went off my diet/med protocol for a few months & my levels are creeping up as a result, so I'm in damage control.

Report this postFill 3Created with Sketch.
BJD | Age: 55-64 | On supplement for 1 to 6 months |
9/11/2019
Condition: High cholesterol
Overall rating 1.0
Effectiveness
Ease of Use
Satisfaction

tried niacin as an option to 20mg atvorastatin . did regular niacin not the flush free stuff. I got itchy and flush pretty bad. It did bring #s down some but not low enogh for my doc.My doc is both and MD and a ND and has a degree in herbal medicine and homeopath as well. H eprefers to use herbs and vitamins when possible. However he told me that on maladies such as high chloresterol and high blood pressure the drugs just work a whole lot better. These diseases can kill you so you bring out the big guns (drugs) that actually work.

Report this postFill 3Created with Sketch.
JoaniB | Age: 65-74 |
2/4/2018
Condition:
Overall rating 2.0
Effectiveness
Ease of Use
Satisfaction

This was to raise HDL. I made the mistake of taking the 500 mg Tablet the first night and Was freezing and shaking for 5 hours. I needed a heating to warm up a little bit. I felt like I had hypothermia again. I waited a day then a night I a tried 250mg/1/2 pill and got extreme flushing and itching even with baby aspirin 1/2 hour before. I managed for a couple of weeks and it raised HDL a few points to acceptable limits. I was to take 250mg 1 Am & 1 PM I could not stand itching and flushing. I passed out the first time ever after taking a few mornings. I quit taking it. It is funny that Kaiser won't prescribe muscle relaxants because you may get dizzy and fall but blood pressure do that also and niacin for me.

Report this postFill 3Created with Sketch.

IMPORTANT INFORMATION ABOUT USER-GENERATED CONTENT ON WEBMD

The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions.

Read More